Welcome, Guest
Username: Password: Remember me

TOPIC: I have broken out in hives

I have broken out in hives 4 months 1 week ago #27657

  • Oregondaisy
  • Oregondaisy's Avatar
  • Offline
  • New Member
  • Posts: 13
  • Thank you received: 33
  • Karma: 0
I have suddenly broken out in hives. There is nothing new in my diet or anywhere else. Is it possible I have developed an allergic reaction to Harvoni or Daktavira? I have been taking these medications for nearly 8 weeks. That is the newest things in my life.
The administrator has disabled public write access.
The following user(s) said Thank You: DrJames, hanknassi, Mar

I have broken out in hives 4 months 1 week ago #27658

  • DrJames
  • DrJames's Avatar
  • Offline
  • Platinum Member
  • Posts: 1810
  • Thank you received: 6711
  • Karma: 100
Hello Oregondaisy,

After 8 weeks on the medication, it's unlikely to be a reaction to them as drug allergies usually happen early on within days or two weeks.

That said it is possible that it's a reaction to the medication.

www.aaaai.org/conditions-and-treatments/...g-allergic-reactions

How we proceed depends on lots of things, but primarily this:

Is it getting better, worse, or staying the same?

If it's unrelated then, presuming what caused it was a transient exposure, it should just go away.

If it's related then it would be expected to flare up about 1-2 hours after you take a dose of medication.

It would be sensible to take some antihistamines, but of course, this will mask things.

Some allergies can be life-threatening if they cause problems with swelling of the tongue, in the throat, or with breathing.

Provided things are not too bad a pragmatic approach would be to do this:

1) Take some antihistamines at the maximum recommended dose today and tomorrow
2) Skip 1 days Hep C medication and see if things settle down
3) Depending on how far you are from medical care, how bad the hives are, perhaps park your car in a hospital car park near ER the next day, take the medications, and if nothing has happened 2 hours later go home and continue taking the medication.

The causal agent for allergies can be very hard to track down. I see hives in ER quite frequently and much of the time we don't know what caused it. It is possible it's the medication, so stopping them for 1 day (and presuming the hives settle) testing with re-exposure in a safe environment is a pragmatic way to answer the question.

The preference is to take the full 12 weeks as this will push the cure rate to 95%. After 8 weeks it should still be a 90% cure rate so it's not the end of the world if the medications have to finish.
YMMV
Last Edit: 4 months 1 week ago by DrJames. Reason: Added link to https://www.aaaai.org/conditions-and-treatments/library/allergy-library/medications-and-drug-allergic-reactions
The administrator has disabled public write access.
The following user(s) said Thank You: hanknassi, Mar

I have broken out in hives 4 months 1 week ago #27659

  • Oregondaisy
  • Oregondaisy's Avatar
  • Offline
  • New Member
  • Posts: 13
  • Thank you received: 33
  • Karma: 0
Right now the hives seem to be staying the same. They are not better. I did take an antihistamine but I am going to increase the dose. I plan to see either my dermatologist or internist ASAP.

I do not want to stop my Hep C medication! I will do as you suggested and try not taking it for one day. I am not willing to go more than one day.

I felt like you did, that if it were the Hep C meds I would have broken out with hives a lot sooner than this. At this point, I just want them to go away and if I can just take the antihistamine for the next 4 weeks, that would be my preference.

I will keep you updated! Thank you very much for your response.
The administrator has disabled public write access.
The following user(s) said Thank You: DrJames, coral, hanknassi, Mar
Time to create page: 0.116 seconds

Copyright © 2015-2019 FixHepC

Back to Top